# SDR CA120802018

- Difficulty date: July 27, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Gruman TURBOFIRECAT
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Rod End
- Part number: 117HM100861
- Condition: Broken
- Location: Nose Gear Well
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER A FIRE MISSION AND SETTING UP TO LAND, THE ACFT NLG INDICATED THAT IT WAS NOT DOWN AND LOCKED.  PILOT VISUALLY CONFIRMED NLG HAD NOT EXTENDED.  PILOT PERFORMED EMERGENCY LANDING GEAR DOWN PROCEDURE FOR NOSE GEAR AND LOCKED THE NOSE GEAR DOWN.  GEAR LOCKED DOWN AND PILOT LANDED NORMALLY.  AME INVESTIGATED AND FOUND THAT THE TERMINAL ROD END FOR THE NLG DOOR LOCK HAD BROKEN.  WHEN THIS OCCURS, THE NOSE GEAR DOORS PREVENTS THE NLG FROM EXTENDING. THIS HAS HAPPENED TO OTHER OPERATORS IN THE PAST.  SB DHS-279 ADDRESSING THIS.  DUE TO LOW FLYING HOURS ANNUALLY, OUR MAINTENANCE PROGRAM HAS THIS NDT INSPECTION TO BE COMPLETED EVERY 3 YEARS. THIS PARTICULAR ROD END HAS BEEN NDT`D IN 2007 AND REMAINED IN STORES UNTIL INSTALLED ON THE ACFT JANUARY 10TH/2010 IAW REPORT LCN3436. THE TERMINAL ROD END WAS REPLACED WITH A NEW ROD END.  THE LANDING GEAR WAS TESTED/RETRACTED AND EXTENDED NORMALLY/EMERGENCY NUMEROUS TIMES AND DECLARED SERVICEABLE.  THE CURRENT TYPE CERTIFICATE HOLDER HAD ISSUED A SB 724-028 WHICH WE HAD PERFORMED PREVIOUSLY ON ALL OUR ACFT AND SPARES WHEN THE BULLETIN WAS ISSUED AND FOUND NO DISCREPANCIES.  CAUSE OF FAILURE UNKNOWN BUT MAY HAVE BEEN POSSIBLE MIS-RIGGED.  PROGRAM CREW CHIEF AWARE OF THE INCIDENT AND WILL BE ENSURING ALL ACFT NLG DOOR RIGGING IS CORRECT DURING WINTER MAINTENANCE.
